Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 4:36 PM EST for 7 counties in North Carolina. It was in force for 69 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 4:36 PM EST (21:36 UTC)
- Expired
- Feb 24, 2016, 5:45 PM EST
- In force
- 69 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Harnett County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 33 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:38 PM EST | HAIL 2.5 | 6 Sw Bullocksville, NC | PUBLIC REPORTS HAIL APPROACHING TENNIS BALL SIZE NEAR WILLIAMSBORO. |
| Feb 24, 4:40 PM EST | HAIL 2.75 | 4 Se Tungsten, NC | BASEBALL SIZE HAIL NEAR HIGHWAY 39 AND PLUM NUTTY ROAD. TIME ESTIMATED. |
| Feb 24, 4:40 PM EST | TORNADO | 6 Sw Bullocksville, NC | TORNADO REPORTED ON THE GROUND NEAR ROUTE 39 AND WILL JEFFERSON ROAD. |
| Feb 24, 4:45 PM EST | HAIL 3 | 3 Se Tungsten, NC | HAIL NEARLY SOFTBALL SIZE. TIME ESTIMATED |
| Feb 24, 4:48 PM EST | HAIL 1.5 | Creedmoor, NC | PING PONG SIZE HAIL NEAR CREEDMOOR. TIME ESTIMATED. |
| Feb 24, 4:50 PM EST | TSTM WND DMG | Apex, NC | TREE DOWN IN BACKYARD. |
| Feb 24, 4:50 PM EST | HAIL 1.75 | Creedmoor, NC | GOLF BALL SIZE HAIL. |
| Feb 24, 4:52 PM EST | TSTM WND DMG | 2 Wnw Oxford, NC | LARGE TREE DOWN ON POWERLINES ON ENON ROAD. |
| Feb 24, 5:05 PM EST | TSTM WND DMG | 4 Wnw Franklinton, NC | REPORT OF A TREE ON A HOUSE NEAR FRANKLINTON. |
| Feb 24, 5:10 PM EST | FUNNEL CLOUD | Kittrell, NC | |
| Feb 24, 5:10 PM EST | TSTM WND DMG | 2 E Dabney, NC | NUMEROUS TREES DOWN ON STAGE COACH ROAD AND DABNEY ROAD. TIME ESTIMATED BY RADAR. |
| Feb 24, 5:10 PM EST | TSTM WND DMG | 5 S Bahama, NC | NUMEROUS TREES DOWN AT SNOW HILL ROAD AND TORRIDGE ROAD. |
| Feb 24, 5:12 PM EST | HAIL 1 | 2 Wnw Henderson, NC | QUARTER SIZE HAIL AT ENON ROAD AND HIGHWAY 158. |
| Feb 24, 5:23 PM EST | TSTM WND DMG | 2 Sse Drewry, NC | TREE DOWN ON MANSON DREWRY RD. |
| Feb 24, 5:24 PM EST | TSTM WND DMG | 2 W Norlina, NC | TREE DOWN ON RIDGEWAY-DREWRY RD. |
| Feb 24, 5:30 PM EST | FUNNEL CLOUD | 2 Nw Fuquay-Varina, NC | |
| Feb 24, 5:35 PM EST | FUNNEL CLOUD | 1 Ese Holly Springs, NC | FUNNEL CLOUD WITH ROTATION NEAR BASSLAKE ROAD AND BIRKBY WAY. |
| Feb 24, 5:45 PM EST | TSTM WND DMG | 3 Nnw New Hope, NC | LARGE TREE DOWN ON COMMERCIAL BUILDING. TIME ESTIMATED. |
| Feb 24, 5:45 PM EST | HAIL 1 | 4 Nnw New Hope, NC | 1 INCH HAIL AT THE INTERSECTION OF CAPITAL BLVD AND OLD WAKE FOREST ROAD |
| Feb 24, 5:46 PM EST | TSTM WND DMG | 3 Nnw New Hope, NC | LARGE TREE DOWN ON A BUILDING...AND SIDING WAS BLOWN OFF OF ANOTHER NEARBY BUILDING |
| Feb 24, 5:47 PM EST | HAIL 1 | 4 Nnw New Hope, NC | HAIL DOWN AT INTERSECTION OF CAPITAL BLVD AND SPRING FOREST ROAD. |
| Feb 24, 5:50 PM EST | TSTM WND DMG | 3 Nw New Hope, NC | LARGE TREE DOWN AT FRUIT OF LABOR WORLD CULTURAL CENTER ON LAKE RIDGE DRIVE NEAR DEANA LANE IN RALEIGH. MAJOR STRUCTURAL DAMAGE TO BUILDING. |
| Feb 24, 5:50 PM EST | HAIL 1.5 | 3 Nnw Raleigh, NC | PING PONG SIZED HAIL AT NORTH HIILLS MALL. |
| Feb 24, 5:53 PM EST | TSTM WND DMG | 5 Ese Afton, NC | TREE DOWN ON PARKTOWN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:16 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 406 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 703 m²/s²
- 0-3 km storm-relative helicity
- 750 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
983
WUUS52 KRAH 242136
SVRRAH
NCC063-069-077-085-181-183-185-242245-
/O.NEW.KRAH.SV.W.0016.160224T2136Z-160224T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
VANCE COUNTY IN CENTRAL NORTH CAROLINA...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
WARREN COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 545 PM EST
* AT 435 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 58 MPH. IN ADDITION... A
TORNADO MAY RAPIDLY FORM IN THIS LINE. THE LINE WAS MOVING EAST
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...HENDERSON...OXFORD...CREEDMOOR...
LOUISBURG...WARRENTON...WAKE FOREST AND GARNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3630 7794 3581 7828 3571 7847 3548 7875
3553 7896 3558 7892 3561 7899 3587 7891
3586 7902 3591 7901 3627 7879 3654 7849
3654 7790
TIME...MOT...LOC 2135Z 236DEG 31KT 3583 7892
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 24, 3:20 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EST WED FEB 24 2016 .SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS EAST TONIGHT AND THU. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 PM WEDNESDAY... ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY EVENING... ...A FEW TORNADOES REMAIN POSSIBLE THROUGH 7 PM... TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD SHOWERS AND A LINE OF SEVERE THUNDERSTORMS ONGOING EARLY THIS AFTERNOON. THE POTENTIALLY STRONGEST LINE IS MOVING EAST OUT OF THE TRIAD AND WILL REACH THE TRIANGLE AND FAYETTEVILLE AREAS 4-5 PM...CONCURRENT WITH INCREASING TORNADO THREAT WITH IMPRESSIVE SHEAR AND INSTABILITY CONTINUING TO INCREASE AS HIGHS CLIMB INTO THE MID 70S. THIS LIVE WILL CONTINUE TO MOVE EAST...SHOULD BE EAST OF THE AREA BY 7 PM WITH LINGERING SHOWERS ALONG THE MAIN COLD FRONT. SKIES WILL SCATTER OUT BY MIDNIGHT AS THE PARENT LOW CONTINUES TO LIFT NORTH OF THE AREA. SOME LESSENING OF THE PRESSURE GRADIENT WILL ALLOW WINDS TO SUBSIDE A BIT...WITH SOUTHWEST WINDS DIMINISHING TO 10 TO 15 MPH WITH GUSTS TO 20 MPH BY MORNING. AS SUCH...THE CURRENT WIND ADVISORY WILL CONTINUE THROUGH MIDNIGHT. MINS WILL BENEFIT FROM MIXING TO OFFSET CLEARING SKIES OVERNIGHT...LOWS MOSTLY FROM 40 TO 45. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 320 PM WEDNESDAY... SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER. COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 1000 AM WEDNESDAY... COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS. A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO 65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW TO MID 60S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 1230 PM WEDNESDAY... MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES (GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND POSSIBLY PRODUCE A TORNADO OR TWO. MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25 OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z TOMORROW EVENING (BEYOND THE VALID TAF PERIOD). FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...26/MLM NEAR TERM...22/MLM SHORT TERM...26/MLM LONG TERM...MLM AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1127 AM EST WED FEB 24 2016 NCZ007-021>023-038-039-251630- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1127 AM EST WED FEB 24 2016 ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1127 AM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 26
In the hours before
Local storm report, Feb 24, 4:05 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 ESE HILLSBOROUGH 36.06N 79.07W
02/24/2016 M1.00 INCH ORANGE NC EMERGENCY MNGR
&&
EVENT NUMBER RAH1600415
KRDLocal storm report, Feb 24, 4:09 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FUNNEL CLOUD 5 N CHAPEL HILL 36.00N 79.05W
02/24/2016 ORANGE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD TO THE
NORTHEAST FROM OLD GREENSBORO RD AND FORD RD.
&&
EVENT NUMBER RAH1600416
KCLocal storm report, Feb 24, 4:13 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 6 SSW BAHAMA 36.09N 78.91W
02/24/2016 M0.88 INCH DURHAM NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1600417
KRDLocal storm report, Feb 24, 4:28 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 N DURHAM 36.07N 78.93W
02/24/2016 DURHAM NC EMERGENCY MNGR
TREE DOWN. TIME ESTIMATED.
&&
EVENT NUMBER RAH1600418
KRDLocal storm report, Feb 24, 4:30 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 NNW DURHAM 36.06N 78.97W
02/24/2016 DURHAM NC EMERGENCY MNGR
TREE DOWN ON COLE MILL ROAD AND ENO RIVER.
&&
EVENT NUMBER RAH1600419
KRDLocal storm report, Feb 24, 4:31 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 N DURHAM 36.07N 78.93W
02/24/2016 DURHAM NC EMERGENCY MNGR
TREE DOWN ON GUESS ROAD AT CHAUCER DRIVE. TIME
ESTIMATED.
&&
CORRECTED REMARKS
EVENT NUMBER RAH1600418
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:09 AM EST | Special Weather Statement | RAH | Richmond | 51 min |
| Feb 24, 10:53 AM EST | Tornado Warning | RAH | Cumberland | 31 min |
| Feb 24, 12:08 PM EST | Special Weather Statement | RAH | Wilson | 52 min |
| Feb 24, 12:26 PM EST | Special Weather Statement | RAH | Sampson | 64 min |
| Feb 24, 12:36 PM EST | Tornado Warning | RAH | Sampson | 24 min |
| Feb 24, 12:45 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 9 min |
| Feb 24, 1:03 PM EST | Tornado Warning | RAH | Wayne | 27 min |
| Feb 24, 1:04 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 56 min |
| Feb 24, 1:32 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 43 min |
| Feb 24, 1:43 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 47 min |
| Feb 24, 1:59 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 46 min |
| Feb 24, 2:25 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 65 min |
| Feb 24, 2:44 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 61 min |
| Feb 24, 3:00 PM EST | Severe Thunderstorm Warning | RAH | Moore | 60 min |
| Feb 24, 3:09 PM EST | Tornado Warning | RAH | Chatham, Lee, Moore, Randolph | 33 min |
| Feb 24, 3:11 PM EST | Tornado Warning | RAH | Chatham, Lee, Randolph | 34 min |
| Feb 24, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Feb 24, 3:35 PM EST | Tornado Warning | RAH | Alamance, Chatham, Durham, Orange | 40 min |
| Feb 24, 3:43 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Person | 62 min |
| Feb 24, 3:47 PM EST | Tornado Warning | RAH | Hoke, Moore, Richmond, Scotland | 43 min |
| Feb 24, 3:53 PM EST | Tornado Warning | RAH | Chatham, Lee, Moore | 37 min |
| Feb 24, 3:59 PM EST | Tornado Warning | RAH | Granville, Person | 19 min |
| Feb 24, 4:04 PM EST | Tornado Warning | RAH | Durham, Granville, Person, Vance | 56 min |
| Feb 24, 4:13 PM EST | Tornado Warning | RAH | Chatham, Durham, Orange | 47 min |
| Feb 24, 4:20 PM EST | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 40 min |
| Feb 24, 4:40 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Vance, Wake | 50 min |
| Feb 24, 5:03 PM EST | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 26 min |
| Feb 24, 5:04 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 26 min |
| Feb 24, 5:21 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Feb 24, 5:21 PM EST | Tornado Warning | RAH | Vance, Warren | 24 min |
| Feb 24, 5:22 PM EST | Tornado Warning | RAH | Franklin, Vance, Wake | 23 min |
| Feb 24, 5:31 PM EST | Severe Thunderstorm Warning | RAH | Durham, Wake | 44 min |
| Feb 24, 5:41 PM EST | Tornado Warning | RAH | Franklin, Vance, Wake, Warren | 49 min |
| Feb 24, 5:52 PM EST | Tornado Warning | RAH | Johnston, Wayne | 38 min |
| Feb 24, 5:58 PM EST | Tornado Warning | RAH | Cumberland, Sampson | 32 min |
| Feb 24, 6:13 PM EST | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 62 min |
| Feb 24, 6:15 PM EST | Areal Flood Advisory | RAH | Franklin, Halifax, Vance, Wake, Warren | 45 min |
| Feb 24, 6:25 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wayne, Wilson | 50 min |
| Feb 24, 6:29 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne, Wilson | 21 min |
| Feb 24, 6:37 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.